Epo

  1. Can anybody give me the reason why Eprex causes high blood pressure in ESRF patients? I was told that it's due to the increased viscoity of blood when Hb is increased.Then how about those transfused patients. If it is so, patients should have high BP after transfusion (with dialysis) when Hb is pushed up by 2-3g/dl within one day and the blood is even thicker.
    •  
  2. 2 Comments

  3. by   3651bht
    Ever notice that the blood in the bag is not clotted.. Did you ever wonder why that is.... Do you still wonder now...
  4. by   ValWai
    hI, 3651BHT. Thank you for replying me.
    Please excuse me if I am a bit dumb. I really want to know for sure.
    Sodium citrate added in the blood bag prevents the blood from clotting. So, when patient is transfused, their blood is not thickened even when the no. of red cells is increased.
    Where as in patients receiving EPO, their blood will be thickened and the viscosity causes higher pressure.
    Questions:
    1. Does it mean that if we can keep the blood thin by antiplatelet like Aspirin, we can thin control the pressure?
    2. How about those patients with increased pressure before the Hb is pushed up?

close